| Model Number |
24681 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with iliac vein compression stenosis.The more than 80% stenosed target lesion was located in the non-tortuous and non-calcified iliac vein.A 35 guidewire was passed, and angiography showed stenosis after expansion of balloon with diameter of 8, 10 and 12.A 12.0 x80, 75cm charger balloon catheter was advanced for dilatation for stent implantation.However, during second inflation at 6-7 atmospheres for several seconds, the balloon ruptured.The device was removed in a normal way and the procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was not folded and had been subjected to positive pressure.Blood was noted inside the balloon which is indicative of a device leak.A leak test found a balloon pinhole located approximately 18mm distal of the proximal markerband.No other issues were noted with the balloon material.The rated burst pressure for this device is 12 atmospheres as per specification.A visual and tactile examination identified no issues with the shaft of the device.A visual examination found no issues with the markerbands or tip of the device.No other issues were identified during the product analysis.
Event or Problem Description